Alert archive / Kansas / Tornado Warnings in 2006

Tornado Warning 37, NWS Wichita, KS

September 21, 2006Sedgwick County, Kansas

NWS Wichita, KS issued this tornado warning at Sep 21, 2006, 4:01 PM CDT for Sedgwick County, Kansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 21, 2006, 4:01 PM CDT (21:01 UTC)
Expired
Sep 21, 2006, 4:32 PM CDT
In force
31 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

County Sedgwick County, KS

The radar

The Wichita radar (KICT), 11 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 21, 2:35 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 9.0 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2006-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2006-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1584 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KICT 212101
TORICT
KSC173-212145-
/O.NEW.KICT.TO.W.0037.060921T2101Z-060921T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WICHITA KS
401 PM CDT THU SEP 21 2006

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 445 PM CDT.

* AT 358 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR HAYSVILLE...OR 8 MILES SOUTHWEST OF DOWNTOWN
  WICHITA...MOVING NORTH AT 40 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  MCCONNELL AIR FORCE BASE...BEL AIRE...EAST WICHITA...HAYSVILLE...
  KECHI...OAKLAWN...PARK CITY...VALLEY CENTER...DOWNTOWN WICHITA...
  NORTHEAST WICHITA AND JABARA AIRPORT...SOUTH WICHITA...MID
  CONTINENT AIRPORT.

THIS IS A DANGEROUS STORM. MOVE INTO YOUR TORNADO SHELTER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE...MOVE INTO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY STRUCTURE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR SOUTHEASTERN KANSAS.

LAT...LON 3756 9748 3754 9713 3791 9713 3792 9744

$$

CARUSO
3 follow-up statements
000 
WWUS53 KICT 212112
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
411 PM CDT THU SEP 21 2006

KSC173-212145-
/O.CON.KICT.TO.W.0037.000000T0000Z-060921T2145Z/
SEDGWICK KS-
411 PM CDT THU SEP 21 2006

...A TORNADO WARNING REMAINS IN EFFECT FOR EASTERN SEDGWICK COUNTY
UNTIL 445 PM CDT...

AT 409 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION CAPABLE OF PRODUCING A 
TORNADO AT ANY TIME. THIS TORNADIC STORM WAS LOCATED NEAR DOWNTOWN 
WICHITA...MOVING NORTH AT 40 MPH.

THE TORNADO WILL BE...
  NEAR PARK CITY BY 420 PM CDT.

THE TOWNS OF BEL AIRE AND KECHI ARE ALSO IN THE PATH OF THIS TORNADO.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR SOUTHEASTERN KANSAS.

LAT...LON 3756 9743 3757 9746 3768 9746 3769 9745
      3789 9744 3791 9742 3791 9715 3755 9715

$$

JAKUB
000 
WWUS53 KICT 212125
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
423 PM CDT THU SEP 21 2006

KSC173-212145-
/O.CON.KICT.TO.W.0037.000000T0000Z-060921T2145Z/
SEDGWICK KS-
423 PM CDT THU SEP 21 2006

...A TORNADO WARNING REMAINS IN EFFECT FOR EASTERN SEDGWICK COUNTY
UNTIL 445 PM CDT...

AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION CAPABLE OF 
PRODUCING A TORNADO. THIS TORNADIC THUNDERSTORM WAS LOCATED NEAR  
BEL AIRE...OR 8 MILES NORTHEAST OF DOWNTOWN WICHITA...MOVING 
NORTHEAST AT 40 MPH.

THIS TORNADO WILL AFFECT MAINLY RURAL AREAS OF EASTERN SEDGWICK
COUNTY...INCLUDING THE TOWNS OF KECHI...BEL AIRE...PARK CITY AND
NORTHEAST WICHITA AND JABARA AIRPORT.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR SOUTHEASTERN KANSAS.

LAT...LON 3756 9743 3757 9746 3768 9746 3769 9745
      3789 9744 3791 9742 3791 9715 3755 9715

$$

JAKUB
000 
WWUS53 KICT 212132
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
432 PM CDT THU SEP 21 2006

KSC173-212142-
/O.CAN.KICT.TO.W.0037.000000T0000Z-060921T2145Z/
SEDGWICK KS-
432 PM CDT THU SEP 21 2006

...THE TORNADO WARNING FOR EASTERN SEDGWICK COUNTY HAS BEEN
CANCELLED...

AT 429 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF THE 
AREA...AND NO LONGER POSED AN IMMEDIATE RISK TO LIFE OR PROPERTY. 
THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR SOUTHEASTERN KANSAS.

LAT...LON 3756 9743 3757 9746 3768 9746 3769 9745
      3789 9744 3791 9742 3791 9715 3755 9715

$$

JAKUB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at Sep 21, 3:12 PM CDT, 49 minutes earlier.

Area forecast discussion, Sep 21, 3:12 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
312 PM CDT THU SEP 21 2006

.DISCUSSION...
MAIN FORECAST CONCERNS ARE THUNDERSTORM CHANCES TONIGHT AND AGAIN ON
FRIDAY.

TONIGHT:
SATELLITE IMAGERY CLEARLY SHOWS A VERY DYNAMIC LOW PRESSURE SYSTEM
SPINNING OVER CENTRAL KANSAS THIS AFTERNOON WITH BANDS OF RAIN
MOVING THROUGH ESPECIALLY CENTRAL KANSAS AND EASTERN KANSAS. NAM/WRF
HAS BEEN STRONGER THAN THE GFS WITH THIS SYSTEM...AND THE GFS IS THE
PREFERRED MODEL FOR THE FIRST 3 DAYS OF THE FORECAST. THE 21/09Z
WRFARW ALSO HAD A GREAT HANDLE ON THE CONVECTION WITH THIS
SYSTEM...AS DID THE 21/06Z WRFARW.

WINDS HAVE BEEN GUSTING AS HIGH AS 50 MPH ACROSS THE FORECAST AREA
FOR MUCH OF THE DAY TODAY...AND THEY COULD CONTINUE TO GUST ABOVE 35
MPH INTO THE EVENING HOURS ACROSS SOUTHEAST KANSAS. AS THE LOW
CENTER MOVES NORTHEAST TONIGHT...WINDS WILL BECOME MUCH LIGHTER.
WITH WINDS CONTINUING TO GUST OVER SOUTHEAST KANSAS THROUGH THIS
EVENING...WE WILL KEEP THE WIND ADVISORY GOING UNTIL 03Z.

THERE IS PLENTY OF LOW LEVEL SHEAR ACROSS THE FORECAST AREA...BUT
THE WIDESPREAD CLOUD COVER AND PRECIPITATION FOR MOST OF THE DAY HAS
KEPT JUST A NARROW BAND OF INSTABILITY WHERE THERE HAS BEEN SOME
BRIEF CLEARING. ANY CONVECTION THIS EVENING WILL BE ACROSS AN
SMALL/NARROW AREA ALONG AND JUST AHEAD OF THE DRYLINE. IN THIS
ENVIRONMENT...STRONG WINDS ARE A THREAT...AS WELL AS A CONTINUED
THREAT FOR TORNADOES.

BEHIND THE DRYLINE...DEW POINTS HAVE BEEN DROPPING QUICKLY INTO THE
30S AND LOWER 40S. EXPECT THAT SKIES WILL AT LEAST BE PARTLY CLOUDY
THROUGH THE REST OF THE NIGHT.

FRIDAY:
WHILE CENTRAL AND SOUTH CENTRAL KANSAS SHOULD BE PRETTY QUIET ON
FRIDAY...INSTABILITY IS ACTUALLY MORE IMPRESSIVE THAN ON THURSDAY
OVER SOUTHEAST KANSAS. WITH THIS IN MIND...KEPT SOME THUNDERSTORM
CHANCES ACROSS SOUTHEAST KANSAS THROUGH THE DAY.

SATURDAY:
MODEL SOUNDINGS DO NOT LOOK AS SATURATED AS THEY DID YESTERDAY FOR
THIS TIME FRAME. CONFIDENCE IS A BIT LOWER TODAY THAT THERE WILL BE
MUCH PRECIPITATION ACROSS THE FORECAST AREA...BUT THERE COULD LIKELY
STILL BE QUITE A FEW CLOUDS AROUND. KEPT THE RAIN CHANCES AS IS FOR
SATURDAY...BUT THESE MAY NEED TO BE REDUCED IF MODELS CONTINUE TO
BRING THE DRIER AIR IN. MODELS HAVE BEEN TOO STRONG WITH THIS
SYSTEM...THEREFORE THIS TREND IS QUITE REASONABLE.  TEMPERATURE
FORECASTING ON SATURDAY COULD BE TRICKY...DEPENDING ON HOW MUCH
CLOUD COVER THERE REALLY IS ACROSS THE AREA.

SUNDAY-WEDNESDAY:
MODELS SHOW THAT THE NEXT LOW PRESSURE SYSTEM COMING THROUGH THE
CENTRAL PLAINS WILL NOT BE UNTIL WEDNESDAY...AND HIGH PRESSURE
SETTLES IN OVER THE AREA IN THE MEAN TIME. THE GFS AND ECMWF ARE NOT
IN VERY GOOD AGREEMENT AS FAR OUT AS NEXT WEDNESDAY...SO WE DECIDED
NOT TO INTRODUCE PRECIPITATION CHANCES AT THIS TIME. AFTER A COOL
DOWN THIS WEEKEND...TEMPERATURES WILL GRADUALLY WARM UP THROUGH THE
WEEK TO NORMAL END OF SEPTEMBER TEMPERATURES.

SCHRECK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    55  80  56  72 /  20  10  20  40
HUTCHINSON      53  77  54  70 /  10  10  30  40
NEWTON          54  79  55  71 /  30  10  30  40
ELDORADO        56  81  57  72 /  50  10  30  40
WINFIELD-KWLD   57  82  58  74 /  40  20  20  50
RUSSELL         51  72  49  66 /  10  10  40  40
GREAT BEND      51  74  51  67 /  10  10  30  40
SALINA          54  76  52  69 /  10  10  40  40
MCPHERSON       53  77  54  70 /  10  10  30  40
COFFEYVILLE     59  85  60  76 /  70  20  40  50
CHANUTE         57  82  58  74 /  70  20  40  50
IOLA            57  81  58  73 /  70  20  40  50
PARSONS-KPPF    59  83  60  76 /  70  20  40  50

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 10 PM THURSDAY FOR KSZ071-072-095-096-099-
100.

WIND ADVISORY UNTIL 7 PM THURSDAY FOR KSZ032-033-047>053-067>070-
082-083-091>094-098.

&&
Hazardous weather outlook, Sep 21, 3:42 PM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
342 PM CDT THU SEP 21 2006

KSZ032-033-047>053-067>072-082-083-091>096-098>100-222145-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
342 PM CDT THU SEP 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

OCCASIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE ENTIRE
AREA TODAY. THERE IS A SLIGHT RISK FOR SEVERE STORMS...MAINLY THIS
AFTERNOON ACROSS CENTRAL AND SOUTH CENTRAL KANSAS...AND THROUGH THIS
EVENING ACROSS SOUTHEAST KANSAS. THE MAIN SEVERE RISK WILL BE
DAMAGING WIND GUSTS TO 70 MPH...WITH A BRIEF TORNADO OR TWO ALSO
POSSIBLE.

A WIND ADVISORY IS ALSO IN EFFECT FOR THE ENTIRE AREA TODAY...AND
WILL REMAIN IN EFFECT FOR SOUTHEAST KANSAS THIS EVENING. REFER TO THE
LATEST WIND ADVISORY STATEMENT FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A CHANCE FOR THUNDERSTORMS WILL CONTINUE FOR PORTIONS OF SOUTHEAST
KANSAS ON FRIDAY...WITH A SLIGHT CHANCE FOR THUNDERSTORMS
DEVELOPING WESTWARD ACROSS CENTRAL AND SOUTH CENTRAL KANSAS FRIDAY
NIGHT. A FEW STRONG STORMS WILL BE POSSIBLE ACROSS SOUTHEAST
KANSAS ON FRIDAY EVENING OR FRIDAY NIGHT...WITH HAIL UP TO NICKEL
SIZE POSSIBLE.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA ON SATURDAY
MORNING...HOWEVER THESE STORMS ARE NOT EXPECTED TO BE STRONG OR
SEVERE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY...ESPECIALLY LATE
THIS AFTERNOON ACROSS CENTRAL AND SOUTH CENTRAL KANSAS...AND
PERHAPS ACROSS SOUTHEAST KANSAS THIS EVENING.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED/KETCHAM/SCHRECK

In the hours before

Local storm report, Sep 21, 2:23 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
223 PM CDT THU SEP 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TORNADO          RUSSELL                 38.89N 98.85W
09/21/2006                   RUSSELL            KS   BROADCAST MEDIA

            TORNADO DESTROYED AN OILFIELD BUILDING ON THE WEST SIDE
            OF TOWN, FROM KRSL RADIO

&&

ELDER
Special weather statement, Sep 21, 2:31 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
231 PM CDT THU SEP 21 2006

KSZ050-212000-
RICE-
231 PM CDT THU SEP 21 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR RICE COUNTY...

AT 229 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LYONS...OR 23 MILES NORTHWEST OF
HUTCHINSON...AND MOVING NORTH AT 45 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.
IN ADDITION...THE ENVIRONMENT IS FAVORABLE FOR RAPID TORNADO SPIN
UPS...SO BE PREPARED IN THE EVENT A TORNADO WARNING IS ISSUED.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CARUSO
Special weather statement, Sep 21, 3:18 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
318 PM CDT THU SEP 21 2006

KSZ048-212045-
ELLSWORTH-
318 PM CDT THU SEP 21 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR ELLSWORTH COUNTY...

AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF KANOPOLIS STATE PARK...OR 13
MILES SOUTHEAST OF ELLSWORTH...AND MOVING NORTH AT 35 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.
IN ADDITION...CONDITIONS ARE FAVORABLE FOR RAPID TORNADO
DEVELOPMENT...SO BE PREPARED IN THE EVENT THAT A TORNADO WARNING IS
ISSUED.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CARUSO
Local storm report, Sep 21, 3:20 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
320 PM CDT THU SEP 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 PM     TORNADO          10 NE LINCOLN           39.15N 98.02W
09/21/2006                   LINCOLN            KS   EMERGENCY MNGR

&&

ELDER
Special weather statement, Sep 21, 3:42 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
342 PM CDT THU SEP 21 2006

KSZ033-048-212115-
ELLSWORTH-LINCOLN-
342 PM CDT THU SEP 21 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR ELLSWORTH AND LINCOLN COUNTIES...

AT 337 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES EAST OF ELLSWORTH...OR NEAR ELLSWORTH...
AND MOVING NORTH AT 45 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.
IN ADDITION...CONDITIONS ARE FAVORABLE FOR RAPID TORNADO DEVELOPMENT
SO BE PREPARED IN THE EVENT A TORNADO WARNING IS ISSUED.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CARUSO
Special weather statement, Sep 21, 3:51 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
351 PM CDT THU SEP 21 2006

KSZ083-212115-
SEDGWICK-
351 PM CDT THU SEP 21 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR SEDGWICK COUNTY...

AT 347 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HAYSVILLE...OR 8 MILES SOUTH OF DOWNTOWN
WICHITA...AND MOVING NORTH AT 45 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CARUSO

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 4:04 AM CDTWind AdvisoryICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more15 hr
Sep 21, 1:54 PM CDTTornado WarningICTRussell36 min
Sep 21, 2:55 PM CDTTornado WarningICTLincoln25 min
Sep 21, 3:34 PM CDTTornado WarningICTRice26 min
Sep 21, 3:46 PM CDTTornado WarningICTEllsworth, Saline44 min
Sep 21, 4:08 PM CDTTornado WarningICTLincoln19 min
Sep 21, 4:16 PM CDTTornado WarningICTLincoln, Saline21 min
Sep 21, 4:29 PM CDTTornado WarningICTButler, Harvey, Marion29 min
Sep 21, 5:07 PM CDTTornado WarningICTLincoln27 min

Nearby

Tornado Warnings in Kansas, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.